Alert archive / North Carolina / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 112, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jul 31, 1995, 3:25 PM EDT for Bladen County, North Carolina. It was in force for 41 min.
The area
The counties it named.
The facts
- Issued
- Jul 31, 1995, 3:25 PM EDT (19:25 UTC)
- Expired
- Jul 31, 1995, 4:06 PM EDT
- In force
- 41 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Bladen County, NC
The radar
The Wilmington radar (KLTX), 71 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1507 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KILM 311924 RRA SVRILM NCC017-312015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 325 PM EDT MON JUL 31 1995 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 415 PM EDT FOR EVERYONE IN THE FOLLOWING LOCATION... IN SOUTHEAST NORTH CAROLINA ...BLADEN COUNTY AT 325 PM EDT A SEVERE THUNDERSTORM WAS NEAR AMMON ABOUT 10 MILES NORTH OF ELIZABETHTOWN. MOVEMENT WAS WEST AT 15 MILES AN HOUR. THE STORM WILL PASS NORTH OF ELIZABETHTOWN AND INTO WHITE OAK AND TAR HEEL BETWEEN 4 AND 415 PM. PEOPLE IN THE PATH OF THIS STORM SHOULD BE ALERT FOR LARGE HAIL AND DAMAGING WINDS. FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN CAN OCCUR WITH ANY THUNDERSTORM. SQI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 2:16 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 31, 2:16 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SRVICE NEWPORT NC 215 PM EDT MON JUL 31 1995 RAH: MOST LIKELY WL NEED A SLGT CHC EVENING POP IN MHX ZONES S OF THE ALBEMARLE SND. SUGGEST 20-30 POP FOR AFTN TRW IN MHX CWA BOTH TUE AND WED AS THE DRYING TREND JUST NOT WRKNG OUT PER MDLS KEEPING OLD BNDRY REMNANTS W-E ACROSS THE STATE THRU THE PD. CWF: WL OPT FOR SPLT AGAIN FOR 2 REASONS: WNDS MAY BE A TAD STRONGER SRN CST PDS 3 THRU 4 AND IN 4TH PD WNDS ALG THE NRN CST MAY TURN SSW WHILE ESE FLO WL CONT S OF CKLN7. SPDS BLO SCA W/ SEAS LIKELY INCRSNG QUITE A BIT ALG THE CST...MOSTLY SRN WTRS. TRPCL DISC: ERIN PROGGED TO BE SOMEWHERE OFF W CST OF FL ARND 12Z WED NGM/ETA REMARKABLY CLOSE TO PSTN BUT DIFFER SOMEWHAT ON THE FETCH OF THE SFC GRADIENT WHICH CUD INFLUENCE THE NC CWF. ETA SOLN APRS BEST TO ME...BUT GRAD OVR S CAROLINA HINTS THAT SE FLO 15 KT SRN WTRS SHUD BE OK FOR WED AND SEAS CUD BRIEFLY REACH SCA CRITERIA ON S CST. BIG UNCERTAINTY HERE...SO PER DISC W/ ILM (THANKS JOE) WL BUMP SEAS TO 5 FT. DISC: PC-GRIDDED ETA DATA SHOWS STNRY FIELD OF INSTBLTY ASSOCIATED W/ PESKY 850 MB BNDRY ACRS MUCH OF ERN NC AND THINGS DO NOT APR TO BE CHANGING MUCH W/ LO LVL FTRS AS SFC HI PRES BCMG STRONGER OFFSHR AND BLDG WWD THRU PD. GUESS IT IS ABT TIME TO RTN TO THE SUMMER TIME PERSISTENCE FOR FCST. THANKFULLY...NOT QUITE AS HOT AS ATLC AIR SHUD MODERATE AFTN HI TEMPS TO THE MID 80S BEACHES AND ARND 90 INLAND. .MHX...NONE. RVT
Nearby
Severe Thunderstorm Warnings in North Carolina, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.